Alert archive / Florida / Special Weather Statements in 2007
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 19, 2007, 3:20 PM EDT for Broward County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2007, 3:20 PM EDT (19:20 UTC)
- Expired
- Oct 19, 2007, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2436 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 191921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT FRI OCT 19 2007
FLZ072-074-172-173-192000-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
320 PM EDT FRI OCT 19 2007
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAUDERHILL TO
HIALEAH GARDENS...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT...
CAROL CITY...
OPA-LOCKA...
CORAL SPRINGS...
COCONUT CREEK...
IVES ESTATES...
EASTERN PEMBROKE PINES...
EASTERN MIRAMAR...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2621 8029 2633 8027 2632 8020 2631 8008
2623 8010 2589 8016 2589 8035
TIME...MOT...LOC 1920Z 211DEG 16KT 2619 8023 2590 8026
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 2:39 PM EDT, 41 minutes earlier.
Area forecast discussion, Oct 19, 2:39 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT FRI OCT 19 2007 .DISCUSSION...COLD FRONT OVER NORTHERN FLORIDA WILL MOVE SOUTH TO THE LAKE OKEECHOBEE REGION BY SATURDAY AFTERNOON AND STALL. WINDS WILL START TO BRIDGE OVER THE FRONT LATER SATURDAY AND SATURDAY NIGHT. ABUNDANT MOISTURE WILL BE DRAWN NORTHWARD IN RESPONSE TO THE DIGGING H5 TROUGH WHICH WILL DRIVE THE FRONT SOUTH. GOOD LOW/MID LEVEL MOISTURE CONVERGENCE WILL INCREASE ALSO. THE H5 TROUGH WILL LIFT OUT TO THE NORTHEAST SATURDAY AND THE PUSH IS LOST TO DRIVE THE FRONT ANY FURTHER SOUTH THAN THE LAKE. THE FRONT WILL MOVE NORTH AND BECOME DIFFUSE BY MONDAY. NUMEROUS POPS WILL BE FORECASTED THROUGH SATURDAY AND THEN ONLY SCATTERED POPS FOR SUNDAY AND EVEN LESS FOR THE EARLY PART OF THE WEEK. POPS BECOME SCATTERED AGAIN BY THE WEEKS END AS ANOTHER STRONG TROUGH DIGS INTO THE GULF OF MEXICO FROM THE MID WEST. && .AVIATION...CONVECTION CONTINUES ACROSS THE NORTHERN HALF OF SOUTH FLORIDA...WITH TERMINAL KPBI HAVING VICINITY THUNDERSTORMS AND CONVECTION JUST TO THE SOUTH AND MOVING NORTH NEAR 10 TO 15 MPH WITH BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE OVER THE NEXT HOUR. TERMINALS KMIA...KTMB AND KOPF ALL HAVE VICINITY SHOWERS AND MOVING NORTH JUST TO THEIR WEST. THE POTENTIAL FOR CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS AND OVER NIGHT...WITH ALL SOUTH FLORIDA TERMINALS HAVING THE POTENTIAL FOR BRIEF PERIODS OF IFR CONDITIONS. && .MARINE...WINDS WILL BE 15 KNOTS OR LESS AND SEAS WILL BE 4 FEET OR LESS OUTSIDE OF CONVECTIVE ACTIVITY. && .FIRE WEATHER...NO CONCERNS HERE ATTM. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 87 75 87 / 70 70 40 50 FORT LAUDERDALE 78 87 77 87 / 70 70 40 40 MIAMI 78 88 77 88 / 70 70 40 40 NAPLES 75 88 74 90 / 70 70 50 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Oct 19, 9:04 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 904 AM EDT FRI OCT 19 2007 FLZ063-066>075-168-172>174-200045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 845 AM EDT FRI OCT 19 2007 ...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON... ...MINOR FLOODING POSSIBLE OVER THE INTERIOR AREAS THIS AFTERNOON... ...HEAT INDICES OF 105 TO 110 OVER THE INTERIOR AREAS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS SHOULD DEVELOP LATE THIS MORNING INTO THE AFTERNOON HOURS OVER ALL OF SOUTH FLORIDA, BEFORE DECEASING TO ISOLATED THIS EVENING AND TONIGHT. THE MAIN IMPACTS FROM THE THUNDERSTORMS WILL BE LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS UP TO 30 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. FLOODING: THERE COULD BE SOME MINOR FLOODING IN THE LOW LYING AND POORLY DRAINED AREAS OVER THE INLAND AND INTERIOR AREAS OF SOUTH FLORIDA TODAY WITH THE HEAVIEST SHOWERS AND STRONGEST THUNDERSTORMS. IF YOU SEE WATER COVERING THE ROADWAY, DO NOT DRIVE THROUGH IT. TURN AROUND, DO NOT DROWN. TEMPERATURES: TEMPERATURES WILL WARM UP INTO THE LOWER 90S OVER THE INTERIOR AREAS OF SOUTH FLORIDA THIS AFTERNOON. AS THE DEW POINTS WILL BE IN THE LOWER TO MID 70S. THIS WILL ALLOW FOR THE HEAT INDICES TO GET UP INTO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON FOR A COUPLE OF HOURS. RIP CURRENTS: WITH SOUTHEAST WINDS IN THE RANGE OF 10 TO 15 MPH AND LOW TIDE THIS MORNING, THERE IS SLIGHT RISK OF RIP CURRENTS TODAY ACROSS THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH DAY WITH THE RISK OF LIGHTNING STRIKES. THERE COULD ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA EARLY NEXT WEEK...AS THE WINDS BECOME EASTERLY AT 10 TO 15 MPH ALONG WITH LOW TIDE DURING THE DAY HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 19, 1:45 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT FRI OCT 19 2007
FLZ067-068-168-191830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
145 PM EDT FRI OCT 19 2007
...STRONG THUNDERSTORM MOVING ACROSS THE AREA...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...MOVING
NORTH AT 15 MPH.
THIS STORM WILL AFFECT...
JUPITER FARMS...
PHILO FARMS...
TEQUESTA...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY
RAIN. RAINFALL ACCUMULATIONS NEAR TWO INCHES ARE POSSIBLE. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. GET INDOORS NOW
LAT...LON 2700 8024 2700 8019 2700 8006 2695 8004
2677 8013 2683 8027
TIME...MOT...LOC 1745Z 201DEG 16KT 2688 8017
60Special weather statement, Oct 19, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT FRI OCT 19 2007
FLZ072-074-172-173-192000-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
320 PM EDT FRI OCT 19 2007
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAUDERHILL TO
HIALEAH GARDENS...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT...
CAROL CITY...
OPA-LOCKA...
CORAL SPRINGS...
COCONUT CREEK...
IVES ESTATES...
EASTERN PEMBROKE PINES...
EASTERN MIRAMAR...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2621 8029 2633 8027 2632 8020 2631 8008
2623 8010 2589 8016 2589 8035
TIME...MOT...LOC 1920Z 211DEG 16KT 2619 8023 2590 8026
STRASSBERGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 1:45 PM EDT | Special Weather Statement | MFL | Martin | 45 min |
| Oct 19, 7:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 62 min |
Nearby
Special Weather Statements in Florida, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.